Alert archive / Nevada / Wind Advisories in 2018
Wind Advisory 17, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Jun 8, 2018, 3:26 PM PDT for 6 counties in Nevada. It took effect at Jun 9, 2018, 11:00 AM PDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2018, 3:26 PM PDT (22:26 UTC)
- In effect from
- Jun 9, 2018, 11:00 AM PDT
- Expired
- Jun 10, 2018, 12:00 AM PDT
- In force
- 13 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 22:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2379 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
868 WWUS75 KLKN 082226 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 326 PM PDT Fri Jun 8 2018 NVZ030-031-034>041-091630- /O.NEW.KLKN.WI.Y.0017.180609T1800Z-180610T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 326 PM PDT Fri Jun 8 2018 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 9 PM PDT SATURDAY... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 11 AM to 9 PM PDT Saturday. * TIMING...The strongest winds are expected late Saturday afternoon and early evening. * WINDS...Southwest to west winds of 25 to 35 mph with gusts of 40 to 55 mph including areas of blowing dust. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-091630- /O.NEW.KLKN.WI.Y.0017.180609T2300Z-180610T0700Z/ Southeastern Elko County- 326 PM PDT Fri Jun 8 2018 ...WIND ADVISORY IN EFFECT FROM 4 PM SATURDAY TO MIDNIGHT PDT SATURDAY NIGHT... The National Weather Service in Elko has issued a Wind Advisory... which is in effect from 4 PM Saturday to midnight PDT Saturday night. * TIMING...The strongest winds are expected Saturday mid to late evening. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 55 mph including areas of blowing dust. * IMPACTS...Strong west winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ PVC
5 follow-up statements
685 WWUS75 KLKN 090904 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 204 AM PDT Sat Jun 9 2018 NVZ030-031-034>041-100315- /O.CON.KLKN.WI.Y.0017.180609T1800Z-180610T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 204 AM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 9 PM PDT THIS EVENING... * TIMING...The strongest winds are expected late this afternoon and early evening. * WINDS...Southwest to west winds of 25 to 35 mph with gusts of 40 to 55 mph including areas of blowing dust. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ NVZ033-100315- /O.CON.KLKN.WI.Y.0017.180609T2300Z-180610T0700Z/ Southeastern Elko County- 204 AM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds are expected mid to late evening today. * WINDS...West winds of 25 to 35 mph with gusts of 40 to 55 mph including areas of blowing dust. * IMPACTS...Strong west winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
529 WWUS75 KLKN 091936 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1236 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-100700- /O.NEW.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 1236 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... The National Weather Service in Elko has issued a Frost Advisory...which is in effect from midnight tonight to 8 AM PDT Sunday. * TIMING...The strongest winds are expected late this afternoon and early evening. The coldest temperatures will be around sunrise Sunday morning. * WINDS...Southwest to west winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * TEMPERATURES...Many valleys will drop below 36 degrees. Some of the lower valleys will see temperatures in the low 30s. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. * IMPACTS...Outdoor plants should be covered to protect against the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.180609T2300Z-180610T0700Z/ Southeastern Elko County- 1236 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds are expected mid to late evening today. * WINDS...West winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LW
277 WWUS75 KLKN 092303 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 403 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-101500- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 403 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... * TIMING...The strongest winds are expected late this afternoon through early evening. The coldest temperatures will be around sunrise Sunday morning. * WINDS...Southwest to west winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * TEMPERATURES...Many valleys will drop below 36 degrees. Some ofthe lower valleys will see temperatures in the low 30s. * IMPACTS...Strong southwest to west winds can make travel difficult especially along north/south oriented roads and where visibility is reduced by areas of blowing dust. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. * IMPACTS...Outdoor plants should be covered to protect against the cold. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 403 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds are expected in the evening. * WINDS...Westerly winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
873 WWUS75 KLKN 100353 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 853 PM PDT Sat Jun 9 2018 NVZ030-031-034>041-101500- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-180610T0400Z/ /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 853 PM PDT Sat Jun 9 2018 ...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PDT SUNDAY... ...WIND ADVISORY WILL EXPIRE AT 9 PM PDT THIS EVENING... * TIMING...The coldest temperatures will be around sunrise Sunday morning. * TEMPERATURES...Many valleys will drop below 36 degrees. Some of the lower valleys will see temperatures in the low 30s. * IMPACTS...Outdoor plants should be covered to protect against the cold. * WINDS...the winds have weakened below advisory level thus advisory will expire at 9pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$ NVZ033-100700- /O.CON.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 853 PM PDT Sat Jun 9 2018 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT PDT TONIGHT... * TIMING...The strongest winds continue this evening. * WINDS...Westerly winds of 25 to 35 mph with gusts to 55 mph including areas of blowing dust. * IMPACTS...Strong westerly winds can make travel difficult especially along north/south oriented roads. Loose outdoor objects such as trash cans and patio furniture can be blown around and should be secured or brought inside. PRECAUTIONARY/PREPAREDNESS ACTIONS... A wind advisory means that sustained winds of 30 mph with gusts in excess of 45 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$
559 WWUS75 KLKN 100655 NPWLKN URGENT - WEATHER MESSAGE National Weather Service Elko NV 1155 PM PDT Sat Jun 9 2018 NVZ033-100800- /O.EXP.KLKN.WI.Y.0017.000000T0000Z-180610T0700Z/ Southeastern Elko County- 1155 PM PDT Sat Jun 9 2018 ...WIND ADVISORY WILL EXPIRE AT MIDNIGHT PDT TONIGHT... The winds have fallen below advisory levels and thus the advisory is allowed to expire. $$ NVZ030-031-034>041-101500- /O.CON.KLKN.FR.Y.0002.180610T0700Z-180610T1500Z/ Humboldt County-Northern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 1155 PM PDT Sat Jun 9 2018 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PDT SUNDAY... * TIMING...The coldest temperatures will be around sunrise Sundaymorning. * TEMPERATURES...Many valleys will drop below 36 degrees. Some ofthe lower valleys will see temperatures in the low 30s. * IMPACTS...Outdoor plants should be covered to protect against the cold. * WINDS...the winds have weakened below advisory level thus advisory will expire at 9pm this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... A frost advisory means that frost is possible. Sensitive outdoor plants may be killed if left uncovered. && $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Jun 8, 2:39 PM PDT, 47 minutes earlier.
Area forecast discussion, Jun 8, 2:39 PM PDT, 47 minutes before
Area Forecast Discussion National Weather Service Elko NV 239 PM PDT Fri Jun 8 2018 .SYNOPSIS...A strong, but mainly dry cold front will sweep across Nevada on Saturday. Gusty southwest winds will create areas of blowing dust and veer to the west which will usher in much cooler air for Sunday. Patchy frost could occur over the weekend in some of the normally cold valley locations especially late Sunday night into early Monday morning. Otherwise, the cool down will be brief as afternoon temperatures warm back up into the 80s and 90s by the middle of next week. && .SHORT TERM...Friday evening through Sunday evening. Some cumulus build ups could lead to a few isolated dry showers/storms popping up over northeastern Nevada late this afternoon and early evening. Otherwise, main weather event for this weekend features a progressive Pacific Northwest mid-level trough and low that passes primarily north of Nevada, but forces a strong, but mainly dry cold front across the state on Saturday. Southwest winds will increase ahead of, and then veer west behind the front on Saturday while gusting to WIND ADVISORY levels across most of the CWA and causing areas of blowing dust during the afternoon and evening hours. Gusty winds could hold out a few hours longer into the late evening over eastern Elko County in the downslope areas around Wendover. Measurable precpitation chances will remain minimal with this system though a little instability and mid-level moisture will exist over notheast Nevada for some cumulus build ups and perhaps an isolated dry shower or storm to develop from the Ruby Mountains into notheastern Elko County along the cold front Saturday afternoon and early evening. Behind the front much cooler air will lower snow levels down to around 6000 feet toward daybreak Sunday morning which could support a few light rain/snow showers brushing the mountains of northern Humboldt/Elko counties along the Oregon/Idaho border late Saturday night. Temperatures on Sunday will be a good 15 to 20 degrees cooler with highs ranging from the 50s in the far northeast, 60s most everywhere else with some 70s holding on down in northern Nye County. Guidance has trended a little colder now for Saturday night which increases confidence that patchy frost could occur over the weekend in some of the normally cold valleys with late Sunday night into early Monday morning being the most favorable set up for strong radiational cooling given clear skies and light winds. Will continue to monitor as a Frost Advisory may need to be issued for this time frame as the weekend unfolds. .LONG TERM...Sunday night through next Friday. Model agreement is pretty good through early Wednesday after which there is some various solutions offered up with another Pacific low system. Sunday night through Monday. This should be a dry period. Low pressure passing north of Nevada will bring some breezy winds but otherwise, things are looking stable as cooler air infiltrates the area. Monday morning temperatures could lead to some frost mainly across northern Elko County so will re-assess as it gets closer. High temperatures will range from the mid 70s to the lower 80s. Low temperatures will generally be in the 30s. Monday night through Wednesday. High pressure will be centered near west Texas but east of the 4-corners area of the country, essentially creating a blocking pattern. Dry conditions will continue. High temperatures will range from the mid 80s to the lower 90s. Low temperatures will range from the mid 40s to the mid 50s. Wednesday night through next Friday. Model consensus is wavering a bit however this could be a dry period. The main inconsistency at this point is the potential for gusty winds...or not. There is another low pressure system approaching but whether or not it penetrates the western states or just moves north of Nevada is the dilemma. High temperatures will generally be in the 80s. Low temperatures will range from the mid 40s to the mid 50s. && .AVIATION...VFR conditions are expected at KWMC KEKO KELY KTPH and KBAM through Saturday afternoon. Expect gusty winds this afternoon and again Saturday. Wind gusts Saturday could be around 50kt, possibly affecting all TAF sites. Warm conditions can cause higher density altitudes. && .FIRE WEATHER...A strong, but mainly dry cold front will sweep across Nevada on Saturday. Strong gusty winds, low afternoon RHs, and fuels approaching critial status necessitate a Red Flag Warning for FWZ 454 in central Nevada on Saturday from 11 AM through 9 PM PDT. Much cooler temperatures and lighter winds will follow on Sunday. Look for dry conditions to continue with daytime temperatures heating back up into the 80s and 90s by the middle of next week which will serve to further cure fuels across much of the region closer to critical status. && .LKN WATCHES/WARNINGS/ADVISORIES... Wind Advisory from 11 AM to 9 PM PDT Saturday for Humboldt County-Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County- Ruby Mountains/East Humboldt Range-South Central Elko County- Southern Lander County and Southern Eureka County-Southwestern Elko County-White Pine County. Wind Advisory from 4 PM Saturday to midnight PDT Saturday night for Southeastern Elko County. Red Flag Warning from 11 AM to 9 PM PDT Saturday for Central Lander and Eureka Counties. && 95/92/92/95
Hazardous weather outlook, Jun 8, 2:30 AM PDT, 12 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Elko NV 230 AM PDT Fri Jun 8 2018 NVZ030-031-033>041-090000- Humboldt County-Northern Elko County-Southeastern Elko County- Ruby Mountains/East Humboldt Range-White Pine County- Northern Lander County and Northern Eureka County- Southern Lander County and Southern Eureka County- Southwestern Elko County-South Central Elko County- Northwestern Nye County-Northeastern Nye County- 230 AM PDT Fri Jun 8 2018 This hazardous weather outlook is for portions of Nevada...north central Nevada...northeast Nevada...northwest Nevada and south central Nevada. .DAY ONE...Today and tonight. Warm again today, with continued moderate stream and creek flows for mountains with lingering snow pack, such as Lamoille Creek in the Ruby Mountains. There may also be a few thunderstorms across eastern Elko County this afternoon. .DAYS TWO THROUGH SEVEN...Saturday through next Thursday. Gusty winds on Saturday as a cold front passes through the region. Winds may reach advisory levels from late Saturday morning into Saturday evening. Blowing dust may also be an issue Saturday afternoon and evening which could lead to period of reduced visibility. Cooler temperatures Saturday night through Sunday night with some valley locations possibly cooling into the 30s early on Monday. .SPOTTER INFORMATION STATEMENT... Spotters are asked to report weather phenomena according to standard operating procedure. JR
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 5:33 PM PDT | Special Weather Statement | LKN | Elko | 57 min |
| Jun 7, 6:28 PM PDT | Special Weather Statement | LKN | 47 min | |
| Jun 8, 2:56 PM PDT | Red Flag Warning | LKN | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.